MAUDE Adverse Event Report: GN HEARING A/S BELTONE; BOP995-DW,BOOST PLUS 9

GN HEARING A/S BELTONE; BOP995-DW,BOOST PLUS 9
Model Number BOP995-DW,BOOST PLUS 9,BELTONE
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Skin Irritation (2076)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Global audiology development: the case has been reviewed from a clinical perspective.Customer reported: the end user has experienced a skin irritation.Symptoms appeared within the first weeks, and lasted for the time the devices were worn.Symptoms stopped when end user stopped wearing the hearing aids.The reaction has been confirmed by the doctor, and treatment has been prescribed.There is no known history of allergy; end user is a first-time user.Clinical evaluation: as symptoms stopped when end user stopped wearing the hearing aids, it is highly likely that the symptoms are related to the hearing aids.Skin irritation is not uncommon for first-time hearing aid users, and most users become accustomed to wearing the hearing aids.Allergic reaction is identified in the risk analysis, and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions, and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.Clinical conclusion on the case is that the reaction is likely related to the hearing aids, and has required medical intervention.The issue was caused by the device.This is a one of issue.We do not have other events related to this.Gn resound will trend the event for 3 months.
 
Event or Problem Description
We hereby forward a mir report re.An incident in (b)(6): allergic reaction reported by dispenser.Patient symptom: dermatologic irritation (head and neck) time of use before symptom appeared: the reaction appeared within the firsts weeks and lasted for the time the devices were worn by the patient.The skin reaction has been confirmed by doctor (summary report attached to the case).According to this report, the reaction is caused by the materials used to produce the device as the treatment prescribed (not specified) did not produce the expected results while he patient wore the devices, but the patient got significantly better when she stop wearing the instruments.Although it is not specified in the report, according to the conversion with the dispenser, the doctor thinks the reaction was caused by the nano coating treatment (17369900 nano coating, aridion 120 c1).The patient does not have a previous history of allergic reactions, although according to the conversation with the dispenser, she has a "very sensitive" skin.Environment: according to the information provided by the dispenser, the reaction does not seem to be caused by wearing the device in a specific environment (home, outdoor) the patient does not use any cleaning agent.The patient has not worn hearing instruments before.Competent authorities: the incident has not been reported to the es competent authorities.Dispenser has returned the devices to gn hearing care, and they can be shipped to dk under request.

Brand Name
BELTONE
Common Device Name
BOP995-DW,BOOST PLUS 9
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10458790
Report Number3005650109-2020-00029
Device Sequence Number11312443
Product Code OSM
UDI-Device Identifier05704819291462
UDI-Public05704819291462
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberBOP995-DW,BOOST PLUS 9,BELTONE
Device Catalogue Number19962900
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;